3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Dieting with Obstacles > PCOS/Insulin Resistance Support

PCOS/Insulin Resistance Support Support for us with any of the following: Insulin Resistance, Syndrome X, Polycystic Ovarian Syndrome, or other endocrine disorders.

Metformin - The Good, The Bad, The Ugly?

Reply
 
Thread Tools
Old 06-03-2013, 09:40 PM   #1
Member
 
Blueeyedhay's Avatar
 
Join Date: Jul 2012
Location: North Carolina
Posts: 36

Default Metformin - The Good, The Bad, The Ugly?

Hi ya'll!

It's been forever and a day since I've been on here. It was kind of nice because I had to change my little avatar from "30 pounds lost" to "85 pounds lost"! YAY!!!!

I'm glad to be back on here... so, question for all you other pcosers. Does metformin really help you lose weight? my weight loss has really stalled. I need a little boost.

I've avoided the metformin, because the last time I took it... it made my hormones go crazy. I was always upset, I was crazy! I drove my husband crazy too. Anyone else have any symptoms like this? does it get better after a while?

I've got two doctors who have been telling me for months that it'll help me with weight loss and all my other symptoms.

So..... Can you please tell me the good, the bad, and the ugly. lol. Did it work for you? Did you lose weight? What about hormones?

Thanks Ya'll!

Last edited by Blueeyedhay : 06-03-2013 at 09:41 PM.
Blueeyedhay is offline   Reply With Quote
Old 06-03-2013, 10:27 PM   #2
Senior Member
 
Join Date: May 2000
Posts: 304

Default

Hi,
This is the first time I have heard about the drugs weight loss properties. We have never observed this in family members so i am intrested in any information on the subject.

The people in my family who have been on it never mentioned any of the hormone related symptoms that you describe. That reaction must have been very difficult for you.

I hope others out there cam provide some feedback.

Sheridan
__________________
Sheridan is offline   Reply With Quote
Old 06-03-2013, 11:19 PM   #3
Viva Cristo Rey!
 
Skinnyminnie Wannabe's Avatar
 
Join Date: Sep 2010
Posts: 105

Default

I took it and gained 15 pounds in a few weeks at one point. But then my body never reads the instructions with things like that!

What I surmised from the experience (I requested to be allowed to discontinue it and was OK'd to do so) was that it might have worked better if I had a very routine and structured life and set times for meals, etc. At that time especially I did not have that. So I think I was eating dinner too late and things like that.

But I know I would not have gained that rapidly even left to my own devices.

Your mileage may vary...
Skinnyminnie Wannabe is offline   Reply With Quote
Old 06-04-2013, 12:26 PM   #4
Member
 
alyssarinker's Avatar
 
Join Date: Apr 2013
Location: PA!!
Posts: 46

S/C/G: 291/281/187

Height: 5'7

Default

I started Met about 3 weeks ago, taking 1 pill a day, now i'm up to taking 3 a day. I've lost about 10 lbs so far. I don't really have a appetite though. & the reason i feel that i'm losing weight is because my insulin is finally coming down allowing me to lose weight a lot easier. I haven't had any bad side effects except for going to the potty a LOT more than i did before. Also losing my appetite, *which isnt a bad thing LOL* If i just eat lunch, i'm full for the entire day. I dont even get cravings, which is odd for me as well.
__________________




This too shall pass

1 for every 5 lbs lost.

alyssarinker is offline   Reply With Quote
Old 06-04-2013, 12:46 PM   #5
It is what it is...
 
Satine's Avatar
 
Join Date: Jun 2003
Location: Indiana
Posts: 1,999

Default

I have taken 2000mgs of Metformin daily for the last 4 years...I don't think it has helped me with weight loss at all ...I think the first couple of weeks it helped because I had stomach issues and was losing weight that way, lol

after the first two weeks my stomach got back to normal and so did my appetite...the side effects will go away so don't let that scare you, but I wouldn't solely go on it expecting weight loss.
__________________
*** 199 by July 4th !! ***

Carri

Satine is offline   Reply With Quote
Old 06-05-2013, 12:19 PM   #6
Junior Member
 
DanRae's Avatar
 
Join Date: May 2013
Location: Kingston, Jamaica
Posts: 28

S/C/G: 208/ticker/140

Height: 5'1''

Default

Was told that it would kick start my weight loss, I've been on it for a year now (now on 2000mg a day) and I haven't lost any weight on the metformin alone, not even with all the stomach issues
DanRae is offline   Reply With Quote
Old 06-09-2013, 02:34 PM   #7
Member
 
Blueeyedhay's Avatar
 
Join Date: Jul 2012
Location: North Carolina
Posts: 36

Default

Thank ya'll for the replies. I think I'm going to give metformin another go... wish me luck! I'll let you know how it goes.
Blueeyedhay is offline   Reply With Quote
Old 06-10-2013, 02:40 PM   #8
Soul Cyster
 
beerab's Avatar
 
Join Date: Dec 2008
Location: California
Posts: 4,479

S/C/G: 235/seeticker/135

Height: 5'3"

Default

Nope didn't do much for me besides making me violently ill. Once I switched to South Beach Diet my blood sugars were good enough. My doctor said keep going but I was so miserable and one day I vomited so hard that I literally broke the small capillaries around my eyes and was like ENOUGH!
__________________
beerab is offline   Reply With Quote
Old 06-12-2013, 10:48 AM   #9
Senior Member
 
nina125's Avatar
 
Join Date: Aug 2010
Posts: 227

S/C/G: 151/145/125

Height: 5'6

Default

I could not lose weight no matter how much I exercised or controlled my diet. Only after I started metformin, I started losing weight with a controlled carb diet. I have yet to start exercising.
__________________






Mini Goal 1: 155
Mini Goal 2: 150
nina125 is offline   Reply With Quote
Old 06-17-2013, 07:25 AM   #10
Struggling Dieter
 
Wannabehealthy's Avatar
 
Join Date: May 2011
Location: SW PA
Posts: 3,118

Default

When I was first diagnosed and started on Metformin, I quickly lost 20 lbs. Part of it was due to nausea that I had when I first started taking it, but that went away in time. Also, my doctor started me out on a low dose and gradually increased it, letting my body adjust to it before adding more. Once your body gets used to it, the weight loss will taper off unless you change your diet.

You really need to give it a chance before you quit taking it due to side effects. In most cases, the side effects will eventually stop. I was recently increased to 850 mg 3 X daily and I am experiencing some slight nausea, but it's not enough to be bothersome.

Good luck with it. Try to keep your sugar under control without adding additional meds, because most other diabetes meds cause weight gain. We don't want that!
__________________
Carol Sue
2015 will be the year of change!

I want to look like my avatar!


Wannabehealthy is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
March Chat fatmad Diabetes Support 179 04-01-2012 07:10 AM
Have PCOS and am Tired of being overweight!. Please help AmyVV PCOS/Insulin Resistance Support 23 10-20-2011 12:20 PM
Dieting with Diabetes - January '07 meowee Diabetes Support 175 02-01-2007 07:17 AM


All times are GMT -4. The time now is 09:14 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2